questions about new q5 detetion diagnosis
December 27, 2021 at 4:58 pm #57129Lee WarnerParticipant
Revlimid rash caused my husband to stop taking the 10 mg dose. Recently his ocologist, with agreement from a Mayo hematologist, recommended 2 1/2 mg taken with a “cocktail” of Pepcid, Claritin, and L-Lysine. If that low dose can be tolerated without rash for a couple months, they will increase to 5 mg and continue the “cocktail” remedy.
Two years ago this was not offered here as a solution; however, there has been some success with low doses and remedies to stave off the rash. What they want to avoid with Revlimid is Stevens-Johnson syndrome caused by Revlimid (which is Lenalidomide) and can start this life-threatening skin disease. Catch it soon!
It might be worth a try at a low dose. If you’ve exhausted other treatments– Vidaza/azacitidine, Procrit/Retacrit, Aranesp, and whatever other remedies recommended by your oncologist and hematologist. I’m advised the next step after chemical failures is packed red blood cell transfusions. That comes with risk: antibody rejection, infection, and later on iron overload. Careful caretaker monitoring and diligent observation by doctors.
This disease is troublesome, but people can live good lives for quite a long time. Each remedy gives the patient a few years or so. I hope this information helps.December 27, 2021 at 7:52 pm #57130Tom NelsonParticipant
Thanx Lee. I am coming up to 3 months on the 2.5 mg of Revlimid. Tried 5 mg 4 years ago, but rash stopped the program after 2 months. Hgb down under 8, so we are retrying the low dose Revlimid. Rash started after 2 months. Am tolerating but bothersome. If Hgb starts rising, would like to stay on the Revlimid, maybe every other day. Of course, it also depends on the ability to obtain a copay grant. Did have a HGB below 7. and had a unit of PRBC, which brought energy level back up. Will have draw on Thursday, Aranesp shot on Friday and Dr. visit next week. Fingers crossed. Wil mention the cocktail.
TJuly 25, 2022 at 11:35 am #58472lisabParticipant
I’m Canadian as well. Diagnosed with del 5q almost 3 years ago. Been on revlimid 5mg since. Started on 10mg but my white count went up. I’m maintaining a 138 to 141 hemoglobin and still tire easily. It is frustrating but I’ve learned where my limits are. Over exertion I’ve learned comes a painful price.
Good luck Lisa BAugust 3, 2022 at 12:07 am #58501Nancy ByhamParticipant
Spouse has 5q. Diagnosed 8 yrs ago, confirmed 3 yrs. Recently his hemoglobin in March was/has held about 11. Aprildropped to 9, (tried b-12shots) then June dropped to 6.5-7.
I have read everything and normally protocols would be thalidomide, then blood transfusion. Doctor put on procrit-4 weeks in raised .9.
Can anyone come x plain this course of treatment? And doc didn’t explain side effects of procrit. Can be bad as disease. He won’t stop smoking , enlarged heart and cancer is aggressive (renal and breast ) I’m at a loss expecting to find him – however I find him.
Any observations? Answers?August 3, 2022 at 7:07 am #58502Jack AllenParticipant
Nancy, your husband has a choice between 2 evils.
Your body makes more haemogloben when you smoke to compensate for the reduced oxygen you inhale.
He will drop at least 1.0 if he quits.
I was running perfectly at 12 for several years and decided to quit and fell to 9 in 2 months. Doctor said it was normal to lose 1.0.August 4, 2022 at 11:02 pm #58508lisabParticipant
I’m a Canadian with del 5q as well. I was diagnosed almost 3 years ago. Been on revlimid and have a few side effect. Benefits have out weighed side effects. Bloodwork results have been “perfect”. The frustrating part is my energy level is still below normal. Part of the disease unfortunately. I have had to learn to accept my limitations and can still do most things just for shorter periods of time.
Good luck lisab
Register for an account, or login to post to our message boards. Click here.
- You must be logged in to reply to this topic.